Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 270, NWS Wichita, KS

July 28, 20167 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 28, 2016, 8:15 PM CDT for 7 counties in Kansas. It was in force for 45 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 8:15 PM CDT (01:15 UTC)
Expired
Jul 28, 2016, 9:00 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
80.0 mph

Counties Butler County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 15 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:16 PM CDTTORNADO7 E Cunningham, KSRELAYED BY LAW ENFORCEMENT.
Jul 28, 8:20 PM CDTTSTM WND DMG1 N Colwich, KSLARGE TREE BLOWN DOWN. VIA TWITTER.
Jul 28, 8:20 PM CDTTSTM WND GST 65Maize, KS
Jul 28, 8:23 PM CDTTSTM WND GST 61Wichita Eisenhower Natl, KS
Jul 28, 8:24 PM CDTTSTM WND GST 852 N West Wichita, KS75-85 MPH WINDS WERE REPORTED ON NW 21ST STREET BETWEEN TYLER AND MAIZE ROADS.
Jul 28, 8:24 PM CDTTSTM WND GST 852 N West Wichita, KS75-80 MPH WINDS BETWEEN TYLER AND MAIZE ROAD ON 21ST STREET.
Jul 28, 8:28 PM CDTTSTM WND DMG1 N West Wichita, KSLARGE TREE LIMBS DOWN NEAR 21ST AND TYLER. REPORT VIA TWITTER.
Jul 28, 8:28 PM CDTTSTM WND GST 803 Nnw West Wichita, KSNEAR 119TH AND 21ST.
Jul 28, 8:30 PM CDTTSTM WND GST 701 Ne Norwich, KS
Jul 28, 8:32 PM CDTTSTM WND DMG2 N West Wichita, KSHALF A BRADFORD PEAR TREE BROKEN OFF.
Jul 28, 8:34 PM CDTFUNNEL CLOUD3 N Zenda, KSTHIN FUNNEL HALF WAY TO THE GROUND.
Jul 28, 8:34 PM CDTTSTM WND GST 603 N Zenda, KS50 TO 60 MPH WINDS.
Jul 28, 8:41 PM CDTTSTM WND DMG3 N Zenda, KSPOWER POLE SNAPPED.
Jul 28, 8:43 PM CDTTSTM WND GST 782 N East Wichita, KS
Jul 28, 8:53 PM CDTTSTM WND GST 503 Ese Belle Plaine, KS40-50 MPH WIND GUSTS.
Jul 28, 9:08 PM CDTTSTM WND GST 652 Nnw El Dorado, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 3:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

870 
WUUS53 KICT 290115
SVRICT
KSC015-035-077-079-095-173-191-290200-
/O.NEW.KICT.SV.W.0270.160729T0115Z-160729T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 815 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WALTON TO WEST WICHITA TO 10 MILES SOUTHWEST OF
  KINGMAN...MOVING SOUTHEAST AT 45 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...EL DORADO...ANDOVER...HAYSVILLE...AUGUSTA...
  PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...
  ROSE HILL...MAIZE...KINGMAN...CLEARWATER...CHENEY...DOUGLASS...
  SEDGWICK...BELLE PLAINE AND HARPER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 28.
 INTERSTATE 35 BETWEEN MILE MARKERS 22 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3728 9835 3764 9838 3776 9760 3800 9737
      3797 9699 3781 9682 3732 9704
TIME...MOT...LOC 0115Z 317DEG 40KT 3808 9722 3767 9747 3752 9819 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...80MPH
 
$$

DARMOFAL
1 follow-up statement
841 
WWUS53 KICT 290128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT THU JUL 28 2016

KSC015-035-077-079-095-173-191-290200-
/O.CON.KICT.SV.W.0270.000000T0000Z-160729T0200Z/
BUTLER KS-HARPER KS-COWLEY KS-SEDGWICK KS-KINGMAN KS-SUMNER KS-
HARVEY KS-
828 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN BUTLER...NORTHERN HARPER...NORTHWESTERN COWLEY...
SEDGWICK...KINGMAN...NORTHERN SUMNER AND SOUTHEASTERN HARVEY
COUNTIES...

AT 827 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF WHITEWATER TO NEAR HAYSVILLE TO 11
MILES SOUTH OF KINGMAN...MOVING SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...EL DORADO...ANDOVER...HAYSVILLE...AUGUSTA...
PARK CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...
ROSE HILL...MAIZE...KINGMAN...CLEARWATER...CHENEY...DOUGLASS...
SEDGWICK...BELLE PLAINE AND HARPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SEDGWICK COUNTY AND WICHITA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 3728 9835 3764 9838 3776 9760 3800 9737
      3797 9699 3781 9682 3732 9704
TIME...MOT...LOC 0127Z 321DEG 42KT 3789 9717 3754 9737 3748 9810 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...80MPH
 
$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:41 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 28, 6:41 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
641 PM CDT THU JUL 28 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 258 PM CDT Thu Jul 28 2016

Two areas of concern, when it comes to convective potential for late
this afternoon through tonight.

First area is over the Flint Hills and Srn KS where pesky 200% of
normal precip water (PW) axis continues to lead to widely scattered
showers ahead of a weak impulse in the NW flow. Will keep some low
pops across Srn Ks for a widely scattered diurnally driven
strong/severe storm chance late this afternoon, in this weakly
capped and unstable environment.

Second area of concern, will be more substantial severe storm chance
for the evening hours. Already seeing a substantial complex of
storm across Sw Neb, at this time, ahead of the main shortwave
currently moving out of panhandle of Neb. Expect this convection
in SW Neb to move into NW and north Central KS to become more
vigorous as the afternoon progresses, as this shortwave drops SE
into NW KS and runs into some convergent upslope flow near KGLD,
where SBCAPE values of 2500-3000 J/KG will be located. Bulk shear
in this area actually improves to around 40-45 kts this
afternoon/this evening, which suggests as this convection grows
upscale, it will probably be severe. This convection will probably
congeal into some sort of complex of storms (MCS) early this
evening. The big question is once this complex develops to the NW,
how will it impact the forecast area. Current Hi-Res model
solutions differ on how this system will evolve, but most models
suggest a S-SE movement, but differ on how strong/severe it will
be as it moves south. Think areas west of I- 135 still have a
chance of some severe/damaging downburst winds this evening, and
even some quarter size hail if a storm can maintain some supercell
characteristics. But think the higher end severe threat will stay
west of the forecast area. Will continue to play up the severe
chance for western sections for this evening, but this threat may
be highly conditional on track of the MCS.

Plan on keeping likely pops for most of the wrn half of the forecast
area overnight as remnants of any sort of complex moves across the
area. Will also keep some solid chance pops into SE KS into Fri
morning, as remnant showers/storms may make more of an easterly turn
by Fri morning.

Fri: Some uncertainty on how Fri will play out, as far as pops
are concerned, as leftover cloud debris from the overnight
convection may remain across most of the southern half of the
forecast area until midday Fri. Also expect any outflow boundary
will push south into nrn OK. Will keep some low pops across SRN KS
in case clouds clear out and afternoon heating leads to an
afternoon storm chance. Anything that can develop in this moist
environment will be isolated in nature. Some relatively drier air
will shift into Central KS, so expect most of Central KS to have a
rather pleasant summer day with max temps in the lower 80s.

Models suggest that the OK outflow may try to venture back to the
north as a warm front for late Fri evening. Low level moisture
transport in the TX panhandle increases over the top of this boundary
and the mid level baroclinic zone expected to be situated from NW KS
to South Central KS.  So could see some nocturnal convection develop
across SW or S. Central KS late Fri evening or Fri night, possibly
impacting the srn half of the forecast area through Sat morning.

Sat: Main baroclinic zone and surface warm front will progress
across the forecast area on Sat, as warm advection gets under way
across the wrn half of the forecast area. So plan on keeping the
highest pops across the ern half of the forecast area, as the
elevated mixed layer increases the cap over Central KS. Expect the
greatest shower/storm coverage to be to the NE of the forecast area,
where the warm advection will be the strongest and the cap the
weakest.

Ketcham

.LONG TERM...(Sunday through Thursday)
Issued at 258 PM CDT Thu Jul 28 2016

The warm advection really gets going for the end of the
weekend, with upper ridge in the Rockies building east into the
plains for the beginning of the work week.  This will lead to the
stifling heat returning to the plains. Expect max temps to climb
back into the upper 90s to around 100.  Will also see heat index
values climb to around 100-102 on Sunday and climb to 100-105 by
Mom/Tue, as surface dewpoints remain in the lower 70s across the ern
half of the forecast area. So by the end of the weekend, may have to
once again consider some heat headlines.  As the ridge builds across
the area most of the the convective chances will push well to the NW
and north of the area.

Ketcham

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 634 PM CDT Thu Jul 28 2016

Thunderstorms will continue to develop south and east within the
instability axis across south central KS this evening. Very strong
winds of 60-70 mph will accompany the stronger storms. Transient
MVFR/IFR may also develop under the more intense activity. The
storm complex may begin to move out of the area by 06-08z with VFR
prevailing thereafter.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    70  85  70  88 /  70  40  40  30
Hutchinson      69  84  69  88 /  70  30  40  20
Newton          69  83  68  87 /  70  40  40  30
ElDorado        70  84  70  87 /  70  40  40  30
Winfield-KWLD   72  86  71  89 /  60  40  40  30
Russell         66  83  66  87 /  70  30  30  20
Great Bend      67  84  67  88 /  70  30  30  20
Salina          69  85  68  88 /  80  30  30  20
McPherson       68  84  68  87 /  70  30  30  20
Coffeyville     72  87  71  88 /  40  40  40  30
Chanute         71  84  70  87 /  40  40  40  30
Iola            70  84  70  86 /  40  40  30  30
Parsons-KPPF    71  85  71  88 /  40  40  40  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...MWM
Hazardous weather outlook, Jul 28, 4:01 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT THU JUL 28 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
401 PM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED STORMS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST
KANSAS LATE THIS AFTERNOON. ISOLATED STRONG TO SEVERE WIND GUSTS
OF 50 TO 60 MPH AND BRIEF DOWNPOURS ARE POSSIBLE.

SEVERE STORMS ARE EXPECTED TO MOVE SOUTHEASTWARD INTO CENTRAL AND
SOUTH CENTRAL KANSAS THIS EVENING INTO THE OVERNIGHT HOURS. THE
PRIMARY THREATS WILL BE 60-75 MPH WINDS AND VERY HEAVY RAIN. BRIEF
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. UP TO
QUARTER SIZED HAIL IS POSSIBLE WITH DISCRETE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC ROUNDS OF THUNDERSTORMS ARE FORECAST FROM FRIDAY MORNING
THROUGH SUNDAY MORNING. THE MAJORITY OF THE STORMS ARE EXPECTED
DURING THE EVENING AND OVERNIGHT HOURS...WITH MAINLY ISOLATED
STORMS DURING THE AFTERNOON. STRONG STORMS ARE LIKELY DURING THIS
PERIOD. A FEW SEVERE STORMS STORMS ARE POSSIBLE...BUT EXACT TIMING
AND LOCATION OF THE SEVERE STORMS IS UNCERTAIN.

HEAT INDICES WILL LIKELY REACH THE TRIPLE DIGITS OVER MOST OF THE
AREA ON SUNDAY THROUGH TUESDAY AFTERNOON. HOT TEMPERATURES ARE
FORECAST TO PERSIST INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED THIS EVENING INTO THE OVERNIGHT
HOURS IN CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON/KETCHAM

In the hours before

Local storm report, Jul 28, 7:26 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     6 S WINDOM              38.30N 97.91W
07/28/2016  E70.00 MPH       MCPHERSON          KS   TRAINED SPOTTER

            60 TO 70 MPH. PEA SIZE HAIL ALSO REPORTED.

&&

BDK
Local storm report, Jul 28, 7:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND GST     MCPHERSON               38.37N 97.66W
07/28/2016  M60 MPH          MCPHERSON          KS   AWOS

&&

METZGER
Local storm report, Jul 28, 7:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND GST     NE BUHLER               38.14N 97.77W
07/28/2016  E60 MPH          RENO               KS   TRAINED SPOTTER

            ESTIMATED 60MPH WINDS.

&&

METZGER
Local storm report, Jul 28, 7:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     HUTCHINSON              38.07N 97.91W
07/28/2016  M60 MPH          RENO               KS   ASOS

&&

METZGER
Local storm report, Jul 28, 7:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 NNE PENALOSA          37.75N 98.30W
07/28/2016  M2.50 INCH       RENO               KS   TRAINED SPOTTER

            PING PONG TO TENNIS BALL HAIL.

&&

METZGER
Local storm report, Jul 28, 8:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
805 PM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND GST     MOUNT HOPE              37.87N 97.66W
07/28/2016  E70.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            65 TO 70 MPH.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:04 PM CDTSevere Thunderstorm WarningICTReno26 min
Jul 28, 7:23 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno, Rice52 min
Jul 28, 7:50 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Marion, Reno, Sedgwick40 min
Jul 28, 8:18 PM CDTTornado Warning Tornado observedICTKingman29 min
Jul 28, 8:33 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 28, 8:42 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harper, Kingman, Sedgwick, Sumner48 min
Jul 28, 8:59 PM CDTSevere Thunderstorm WarningICTButler31 min
Jul 28, 9:27 PM CDTSpecial Weather StatementICTCowley, Greenwood63 min
Jul 28, 10:14 PM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson61 min
Jul 28, 10:23 PM CDTSpecial Weather StatementICTLincoln, Russell67 min
Jul 28, 11:09 PM CDTSpecial Weather StatementICTChautauqua36 min
Jul 28, 11:31 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, Russell29 min
Jul 29, 12:00 AM CDTSpecial Weather StatementICTEllsworth, Lincoln, Russell60 min
Jul 29, 12:49 AM CDTSpecial Weather StatementICTBarton41 min
Jul 29, 2:17 AM CDTSpecial Weather StatementICTReno28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.